MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Model Number 500-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Iatrogenic Source (2498)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Operator of device code unavailable at this time.
 
Event or Problem Description
A procedure commenced to extract three leads: right atrial (ra), right ventricular (rv), and left ventricular (lv) due to infection.This was a very high risk extraction case.The ra lead was successfully removed first, with use of a glidelight 500-301 device and a lead locking device (lld).Once the ra lead was removed, dr then attempted removal of the lv lead.While lasing down the lv lead, there were significant adhesions noted in the innominate area.The glidelight was slowly advanced into the superior vena cava (svc).There appeared to be adhesions between the rv and lv leads in the svc ultimately, the lv lead was extracted.Then, as the rv lead was being prepared for extraction, the patient's blood pressure dropped sharply.Rescue efforts commenced immediately, including chest compressions, sternotomy and bypass.A tear was confirmed in the innominate and svc regions.A difficult repair was successful; the rv lead was removed at this time and the patient survived the procedure.
 
Additional Manufacturer Narrative
Code accepted by fda now populated within this field.

Brand Name
SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Common Device Name
GLIDELIGHT
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7708359
Report Number1721279-2018-00093
Device Sequence Number1065366
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public00813132020323
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2020
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA17M21A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER; SPECTRANETICS LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age85 YR
Date Report Sent to FDA01/01/2005